Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 17, 2004, 8:25 PM EDT for Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 8:25 PM EDT (00:25 UTC)
- Expired
- Jun 18, 2004, 2:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 109 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 180026 FFWBGM NYC105-180630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 825 PM EDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 230 AM EDT * AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN CENTRAL SULLIVAN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODRIDGE...WOODBOURNE...SWAN LAKE...SOUTH FALLSBURG...LOCH SHELDRAKE...HURLEYVILLE...HARRIS AND FALLSBURG. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4178 7492 4169 7482 4167 7444 4178 7456 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:15 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 6:15 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 615 PM EDT THU JUN 17 2004 .UPDATE... SHOWERS/TSTORMS ARE CONTINUING OVER ALL BUT FAR NRN ZONES. STORMS OVER NE PA HAVE WEAKENED...SO CANCELLED THE SEVERE TSTORM WATCH. ALSO MADE MINOR WORDING ADJUSTMENTS TO THE FIRST PERIOD IN THE ZONES. REST OF FORECAST UNCHANGED. && .PREV DISCUSSION... BIG PICTURE...IN GENERAL...500 MB ZONAL FLOW...WITH WEAK WAVES MOVING THRU...WILL CONTINUE THROUGH THE FORECAST PERIOD. A FEW WAVES MAY BE MORE SIGNIFICANT THAN OTHERS...BUT WILL BE DIFFICULT TO TIME BEYOND 48 HOURS. HAVE SENT THE ZONES OUT EARLY TO UPDATE FOR THE WATCH...AND WILL PROBABLY TWEAK THEM LATER THIS AFTERNOON IF NEEDED. TONIGHT...12Z MODELS ARE MORE PROGRESSIVE WITH BOTH 500 MB AND SFC WAVE MOVING ACROSS CWA THIS EVENING...NOT SLOWING IT UNTIL IT REACHES WRN NEW ENGLAND. LL JET WILL STILL MOVING THROUGH EARLY IN THE EVENING...AND AIRMASS WILL STILL BE JUICED...SO WILL GO WITH LKLY POPS WITH HEAVY RA THROUGH THE EVE...THEN BACK OFF TO CHC POPS AFTER MIDNIGHT. FRIDAY...SFC BOUNDARY..GET PULLED BACK SOUTH A BIT AS SFC LOW TRACKS SE...BUT STILL ENDS UP OVER NRN PA BY FRI AFTERNOON...EVENTUALLY MOVING S OF CWA BY EVENING. WILL PUT CHC POPS IN FOR THE AFTERNOON IN SRN ZONES...OTHERWISE WILL JUST GO P/S. FRI NIGHT...MODELS TENDING TO PULL SFC BOUNDARY FURTHER SOUTH AND KEEP IT THERE...WHILE MORE POTENT COLD FRONT DROPS DOWN INTO NRN NY. TIMING MAY BRING SOME PRECIP INTO NRN ZONE BEFORE DAYBREAK...BUT WILL HOLD OFF ON INTRODUCING CHC POPS...AS MODELS INDICATE LITTLE IN THE WAY OF DYNAMIC SUPPORT. SAT...COLD FRONT MOVES THROUGH THE CWA DURING THE DAY...AND LOOKS LIKE THERE IS LITTLE IN THE WAY OF DYNAMIC FORCING ASSOCIATED WITH IT...HOWEVER...WITH SOME INSTABILITY POSSIBLE...WILL NOT RULE OUT THE POSSIBILITY OF SHRA/TSRA DEVELOPING AHEAD OF FRONT. ALTHOUGH MODELS SUGGESTING FRONT CLEARS CWA AROUND 18Z...WILL NOT TOTALLY TRUST TIMING AT THIS STAGE AND KEEP CHC POPS THRU THE AFTERNOON. && .EXTENDED (SAT NGT - THU)... HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE REGION FROM THE LATTER HALF OF THE WEEKEND INTO EARLY MONDAY WITH RAIN-FREE CONDITIONS. A RETURN SOUTHERLY FLOW OF MOISTURE WILL COMBINE WITH THE APPROACH OF A WEAK COOL FRONT AND SEVERAL UPPER AIR DISTURBANCES TO BRING DAILY CHANCES OF SHOWERS AND THUNDERSTORMS FROM LATER MONDAY THROUGH WEDNESDAY. FROM THIS EARLY VANTAGE POINT...IT APPEARS THAT SOME DRIER AIR WILL TRY TO WORK BACK INTO THE AREA BY THURSDAY. && .AVIATION... FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COVER THE REGION INTO THIS EVENING...WITH MVFR CONDITIONS AT TIMES IN HEAVIER RAINFALL. LATE TONIGHT INTO EARLY FRIDAY...SHOWERS WILL BECOME MORE WIDELY SCATTERED...BUT LOWER CEILINGS AND SOME FOG WILL BE PREVALENT WITH MVFR CONDITIONS ANTICIPATED FROM AFTER ABOUT 03Z UNTIL AFTER DAYBREAK FRIDAY. IMPROVEMENT IS EXPECTED BY LATE FRIDAY MORNING AS A DEVELOPING NORTHWEST FLOW GRADUALLY BRINGS DRIER AIR IN. VFR CONDITIONS SHOULD RETURN BY 15Z. && .BGM...NONE. && UPDATE...VAN AUSDALL SHORT TERM...CEMPA EXTENDED/AVIATION...JUREWICZ
Hazardous weather outlook, Jun 17, 2:40 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 240 AM EDT THU JUN 17 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 240 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS WILL PERSIST THIS MORNING ALONG A WEAK BOUNDARY ACROSS NEW YORK AND NORTHERN PENNSYLVANIA. THIS AFTERNOON A DISTURBANCE WILL MOVE OUT OF THE OHIO VALLEY AND FUEL THUNDERSTORMS ACROSS MUCH OF THE REGION. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT HIGH RATES OF ACCUMULATION TO THE NATIONAL WEATHER SERVICE. DJP
In the hours before
Special weather statement, Jun 17, 2:29 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 229 PM EDT THU JUN 17 2004 NYZ024-025-055-056-171930- BROOME NY-CHEMUNG NY-TIOGA NY-TOMPKINS NY- 229 PM EDT THU JUN 17 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 224 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL...WAS NEAR ODESSA MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...SWARTWOOD AT 235 PM...VAN ETTEN AT 240 PM...SPENCER AND NORTH SPENCER AT 245 PM...WEST CANDOR AND SOUTH DANBY AT 255 PM...WILLSEYVILLE AT 300 PM...CANDOR AND CATATONK AT 305 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
Special weather statement, Jun 17, 3:45 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT THU JUN 17 2004 NYZ055-056-PAZ039-172045- BROOME NY-SUSQUEHANNA PA-TIOGA NY- 345 PM EDT THU JUN 17 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR OWEGO...OR ABOUT 3 MILES SOUTHWEST OF APALACHIN...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... LITTLE MEADOWS AND VESTAL AT 350 PM. JOHNSON CITY AT 355 PM. VESTAL CENTER AND BINGHAMTON AT 400 PM. FRIENDSVILLE AND MIDDLETOWN CENTER AT 410 PM. BRACKNEY AND BELDEN AT 415 PM. BIRCHARDVILLE AT 420 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MSE
Local storm report, Jun 17, 4:40 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
440 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG LITTLE MEADOWS 41.99N 76.13W
06/17/2004 SUSQUEHANNA PA LAW ENFORCEMENT
TREES DOWN.
&&
MJCSpecial weather statement, Jun 17, 6:05 PM EDT, 2 hours 20 minutes before
PAZ038>040-043-044-047-048-072-172230- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH CANCELLATION NATIONAL WEATHER SERVICE BINGHAMTON NY 605 PM EDT THU JUN 17 2004 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NORTHEAST PENNSYLVANIA... BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND WYOMING. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHEAST PENNSYLVANIA THIS EVENING BUT ARE NO LONGER EXPECTED TO BE SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. VAN AUSDALL
Local storm report, Jun 17, 6:10 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
610 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 N FRIENDSVILLE 41.95N 76.05W
06/17/2004 SUSQUEHANNA PA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN APOLACON TWP.
0420 PM TSTM WND DMG LITTLE MEADOWS 41.99N 76.13W
06/17/2004 SUSQUEHANNA PA LAW ENFORCEMENT
TREES DOWN.
&&
MJCNearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.